Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 124, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 10, 2015, 3:39 AM PDT. It took effect at Mar 10, 2015, 9:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2015, 3:39 AM PDT (10:39 UTC)
- In effect from
- Mar 10, 2015, 9:00 PM PDT
- Expired
- Mar 11, 2015, 9:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
176 WHUS76 KEKA 101039 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 339 AM PDT TUE MAR 10 2015 PZZ470-101845- /O.NEW.KEKA.SC.Y.0124.150311T0400Z-150312T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 339 AM PDT TUE MAR 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM WEDNESDAY... * WINDS...S INCREASING TO 15 TO 25 KT BY THIS EVENING. * WAVES/SEAS...S TO SW BUILDING TO 8 FT AT 6 TO 8 SECONDS BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
7 follow-up statements
884 WHUS76 KEKA 101530 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PDT TUE MAR 10 2015 PZZ470-102330- /O.CON.KEKA.SC.Y.0124.150311T0400Z-150312T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 830 AM PDT TUE MAR 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT WEDNESDAY... * WINDS...S INCREASING TO 15 TO 25 KT BY THIS EVENING. * WAVES/SEAS...S TO SW BUILDING TO 8 FT AT 6 TO 8 SECONDS BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
189 WHUS76 KEKA 102134 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 PM PDT TUE MAR 10 2015 PZZ470-110545- /O.CON.KEKA.SC.Y.0124.150311T0400Z-150312T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 234 PM PDT TUE MAR 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT WEDNESDAY... * WINDS...S INCREASING TO 15 TO 25 KT. * WAVES/SEAS...S TO SW BUILDING TO 8 TO 9 FT AT 8 TO 9 SECONDS BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
091 WHUS76 KEKA 110403 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 903 PM PDT TUE MAR 10 2015 PZZ470-111215- /O.CON.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 903 PM PDT TUE MAR 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WINDS...S INCREASING TO 15 TO 25 KT. * WAVES/SEAS...S TO SW BUILDING TO 5 TO 7 FT AT 6 SECONDS BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
201 WHUS76 KEKA 111043 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 343 AM PDT WED MAR 11 2015 PZZ470-111845- /O.CON.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 343 AM PDT WED MAR 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S INCREASING TO 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT. WINDS EASING THIS EVENING. * WAVES/SEAS...S TO SW BUILDING TO 8 TO 10 FT AT 7 TO 9 SECONDS. SEAS SUBSIDING LATE TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
266 WHUS76 KEKA 111538 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PDT WED MAR 11 2015 PZZ470-112345- /O.CON.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 838 AM PDT WED MAR 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT. WINDS DIMINISHING THIS EVENING. * WAVES/SEAS...S TO SW BUILDING TO 8 TO 10 FT AT 9 TO 10 SECONDS. SEAS SUBSIDING TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
450 WHUS76 KEKA 112134 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 PM PDT WED MAR 11 2015 PZZ470-120400- /O.CON.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 234 PM PDT WED MAR 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 15 TO 25 KT EASING TO 10 TO 20 KT. WINDS DIMINISHING TONIGHT. * WAVES/SEAS...S TO SW 7 TO 8 FT AT 9 SECONDS. SEAS SUBSIDING TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
720 WHUS76 KEKA 120357 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 857 PM PDT WED MAR 11 2015 PZZ470-120500- /O.EXP.KEKA.SC.Y.0124.000000T0000Z-150312T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 857 PM PDT WED MAR 11 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 2:56 PM PDT, 12 hours 43 minutes earlier.
Area forecast discussion, Mar 9, 2:56 PM PDT, 12 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 256 PM PDT MON MAR 9 2015 .SYNOPSIS...HIGH PRESSURE WILL MAINTAIN DRY WEATHER AND ABOVE NORMAL HIGH TEMPERATURES IN THE INTERIOR...WHILE PERSISTENT LOW CLOUDS WILL KEEP TEMPERATURES COOL ALONG THE COAST THROUGH EARLY TUESDAY. A FRONTAL SYSTEM WILL BRING A CHANCE OF RAIN TUESDAY AND WEDNESDAY. && .DISCUSSION...TUESDAY THE UPPER RIDGE FINALLY BEGINS TO SLIDE EASTWARD TOWARDS THE GREAT BASIN. AS THIS OCCURS...NORTH WINDS WILL GIVE WAY TO SOUTHERLY FLOW...WHICH WILL GRADUALLY ERODE THE MARINE LAYER AND ITS ASSOCIATED STRATUS/FOG. HOWEVER...INCREASING HIGHER LEVEL CLOUD COVER ASSOCIATED WITH AN APPROACHING STORM SYSTEM IS LIKELY TO REPLACE IT...SO THOSE ALONG THE COAST AREN'T LIKELY TO SEE MUCH SUN FOR THE FORESEEABLE FUTURE. OF MORE IMPORTANCE...THOUGH...WILL BE INCREASING CHANCES FOR RAIN WITH THIS SYSTEM...AND THERE REMAINS A BIT OF UNCERTAINTY REGARDING JUST HOW THIS EVENT WILL EVOLVE. MODELS HAVE BEEN RELATIVELY CONSISTENT OVER THE PAST SEVERAL RUNS IN PORTRAYING A SUBTLE LEAD IMPULSE REACHING THE COAST OVERNIGHT TUESDAY...BUT CONTINUE TO DIFFER REGARDING JUST HOW QUICKLY THE ATMOSPHERE WILL MOISTEN DURING THIS TIME PERIOD. IN ANY CASE...IT APPEARS THAT THE MOST LIKELY AREA TO SEE MEASURABLE PRECIPITATION EARLY ON IN THE EVENT WILL BE HIGHER ELEVATIONS OF THE INTERIOR LATE TUESDAY/EARLY WEDNESDAY...WITH ONLY VERY LIGHT AMOUNTS EXPECTED ELSEWHERE. LATER IN THE DAY WEDNESDAY...THE PRIMARY TROUGH AND A DECAYING SURFACE FRONT WILL MOVE ONSHORE...BRINGING WITH IT MUCH DEEPER MOISTURE AND A PERIOD OF MORE SUBSTANTIAL RAIN. MODEL GUIDANCE APPEARS TO BE SLOWLY DRIFTING TOWARDS A CONSENSUS BUT REMAINS HIGHLY VARIED REGARDING PRECIPITATION COVERAGE AND AMOUNTS. HOWEVER...IT DOES CONTINUE TO APPEAR THAT THE HEAVIEST TOTALS ARE LIKELY TO BE OBSERVED NORTH OF THE CAPE...ALTHOUGH CONFIDENCE IS INCREASING THAT MENDOCINO COUNTY WILL SEE AT LEAST SOME LIGHT PRECIPITATION AS WELL. WHILE RAIN RATES MAY BE HEAVY AT TIMES...PARTICULARLY IN ANY CONVECTIVE ELEMENTS THAT DEVELOP LATE IN THE DAY...THE RAPID PASSAGE OF THIS WAVE WILL LIMIT THE DURATION OF THE HEAVIEST RAINFALL...KEEPING TOTALS GENERALLY BELOW ANY MAJOR IMPACTS. SNOW LEVELS ARE EXPECTED TO DROP TO AROUND 6500 FEET AS WELL...WHICH SHOULD BE LOW ENOUGH FOR THE HIGHER PEAKS IN THE TRINITY ALPS TO SEE SOME LIGHT ACCUMULATIONS WHILE KEEPING AREA PASSES CLEAR. BY THURSDAY MORNING MOST OF THE RAIN SHOULD CEASE AS AN UPPER RIDGE WILL QUICKLY REGAIN ITS HOLD ON THE WEST COAST...ALBEIT NOT FOR LONG. HAVE ADDED SOME PATCHY FOG MENTION TO THE INTERIOR VALLEYS FRIDAY MORNING...ALTHOUGH THIS WILL LIKELY HINGE ON JUST HOW MUCH RAIN FALLS IN THE INTERIOR ON WEDNESDAY. TEMPERATURES ARE ALSO EXPECTED TO CLIMB UPWARDS YET AGAIN THROUGH THE END OF THE WEEK...AND BY THE WEEKEND ATTENTION TURNS TO ANOTHER APPROACHING FRONTAL SYSTEM. MODELS CONTINUE TO HOLD ON TO THEIR RESPECTIVE BIASES REGARDING THIS NEXT SYSTEM...WITH THE GFS VERY QUICK TO BRING IN A ROUND OF RAINFALL LATE SATURDAY/EARLY SUNDAY. WITH THE ECMWF STILL LAGGING BEHIND AND AGREEMENT LACKING...NO MAJOR CHANGES MADE TO THE WEEKEND FORECAST FOR NOW. && .AVIATION...LOW CLOUDS AND PATCHY FOG WILL CONTINUE ALONG THE NW CA COAST. THIS CLOUD MASS WILL REMAIN THRU THE TAF PERIOD... ERODING SLIGHTLY ON THE INLAND SIDE DURING THE LATE MORNING AND AFTERNOON ONLY TO SPREAD BACK INLAND IN THE EVENING. SOME IMPROVEMENT IS EXPECTED TOWARD SUNRISE AS SOUTHERLY WINDS HELP MIX OUT THE LOWER LEVELS AND ALLOW CIGS TO RISE AT THE COASTAL SITES. VFR CONDITIONS CONTINUE AT KUKI...WITH LOW CLOUDS AS FAR INLAND AS THE ANDERSON VALLEY. LIGHT WINDS WILL PERSIST. && .MARINE...WINDS AND SEAS WILL REMAIN GENERALLY LIGHT NORTHERLY THRU THE LATE EVENING. WINDS WILL BECOME S EARLY TUE AND INCREASE TUE NIGHT INTO WED AS LOW PRESSURE DEEPENS WELL NW OF THE AREA. THIS WILL LIKELY BRING SMALL CRAFT ADVISORY CONDITIONS TO THE N OFFSHORE ZONE ON WED. NW SWELL WILL CONTINUE THRU THE EARLY PART OF THE WEEK WITH PERIODS OF AROUND 14 SECONDS TODAY BECOMING 12 SECONDS BY TUE. LONG PERIOD S SWELL WILL ARRIVE BY WED NIGHT WITH PERIODS STARTING AT AROUND 20 SECONDS. THIS SWELL IS FORECAST TO REMAIN BETWEEN 1 AND 2 FEET. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 9, 4:55 AM PDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 455 AM PDT MON MAR 9 2015 CAZ001>004-076-101200- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 455 AM PDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.